Alert archive / Alabama / Flash Flood Watches in 2018
Flash Flood Watch 7, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Dec 26, 2018, 2:07 PM CST for 39 counties in Alabama. It took effect at Dec 27, 2018, 12:00 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 2:07 PM CST (20:07 UTC)
- In effect from
- Dec 27, 2018, 12:00 PM CST
- Expired
- Dec 28, 2018, 11:18 AM CST
- In force
- 23 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WGUS64 KBMX 262007 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 207 PM CST Wed Dec 26 2018 ...HEAVY RAINFALL THURSDAY INTO FRIDAY COULD RESULT IN FLOODING... ALZ011>015-017>045-047-270415- /O.NEW.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 207 PM CST Wed Dec 26 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... The National Weather Service in Birmingham has issued a * Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. * From Thursday afternoon through Friday afternoon * A weather system affecting Central Alabama Thursday into Friday is forecast to result in roughly 2 to 3 inches of rainfall. The rain could be heavy Thursday night into Friday morning. * Heavy rain is expected to cause saturated soil. Localized flooding could occur, especially in urban, low-lying, and poor- drainage areas. If you encounter flooded roads when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
582 WGUS64 KBMX 270334 FFABMX Flood Watch National Weather Service Birmingham AL 934 PM CST Wed Dec 26 2018 ...HEAVY RAINFALL THURSDAY INTO FRIDAY COULD RESULT IN FLOODING... ALZ011>015-017>045-047-271200- /O.CON.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 934 PM CST Wed Dec 26 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. * From Thursday afternoon through Friday afternoon * A weather system affecting Central Alabama Thursday into Friday is forecast to result in roughly 2 to 3 inches of rainfall. The rain could be heavy Thursday night into Friday morning. * Heavy rain is expected to cause saturated soil. Localized flooding could occur, especially in urban, low-lying, and poor- drainage areas. If you encounter flooded roads when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
985 WGUS64 KBMX 271145 FFABMX Flood Watch National Weather Service Birmingham AL 545 AM CST Thu Dec 27 2018 ...HEAVY RAINFALL THROUGH FRIDAY MAY RESULT IN FLOODING... ALZ011>015-017>045-047-272200- /O.CON.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 545 AM CST Thu Dec 27 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. * From noon CST today through Friday afternoon * A weather system affecting Central Alabama through Friday is forecast to result in roughly 2 to 3.5 inches of rainfall, with locally higher amounts possible. Heaviest rainfall is expected this afternoon and into Friday morning from west to east. * Forecast heavy rainfall will cause saturated soil. Localized flooding may occur, especially in urban, low lying, and poor drainage areas. If you encounter flooded roadways when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
500 WGUS64 KBMX 272020 FFABMX Flood Watch National Weather Service Birmingham AL 220 PM CST Thu Dec 27 2018 ...HEAVY RAINFALL THROUGH FRIDAY MAY RESULT IN FLOODING... ALZ011>015-017>045-047-281000- /O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 220 PM CST Thu Dec 27 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. * Through Friday afternoon * A strong weather system will bring several rounds of rain and thunderstorms through early Friday. This will result in rainfall totals of 2 to 3.5 inches with isolated higher amounts. * Heavy rainfall on already saturated soil will result in instances of flash flooding. Localized flooding may also occur in urban, low lying, and poor drainage areas. If you encounter flooded roadways when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
073 WGUS64 KBMX 280931 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 331 AM CST Fri Dec 28 2018 ...HEAVY RAINFALL THROUGH TODAY MAY RESULT IN FLOODING... ALZ046-048>050-281800- /O.EXA.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bullock-Russell-Pike-Barbour- Including the cities of Union Springs, Phenix City, Troy, and Eufaula 331 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include portions of east central Alabama and southeast Alabama, including the following areas, in east central Alabama, Russell. In southeast Alabama, Barbour, Bullock, and Pike. * Through 6 PM CST. * A strong weather system will bring several rounds of rain and thunderstorms through Friday afternoon. This will result in additional rainfall totals of 2 to 3.5 inches with isolated higher amounts. * Heavy rainfall on already saturated soil will result in instances of flash flooding. Localized flooding may also occur in urban, low lying, and poor drainage areas. If you encounter flooded roadways when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ011>015-017>045-047-281800- /O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 331 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. * Through 6 PM CST. * A strong weather system will bring heavy rain and thunderstorms through this afternoon. This will result in additional rainfall totals of 2 to 3.5 inches with isolated higher amounts. Look for the rain to end in the west by mid day. * Heavy rainfall on already saturated soil will result in instances of flash flooding. Localized flooding may also occur in urban, low lying, and poor drainage areas. If you encounter flooded roadways when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
170 WGUS64 KBMX 281206 FFABMX Flood Watch National Weather Service Birmingham AL 606 AM CST Fri Dec 28 2018 ...HEAVY RAINFALL THROUGH TODAY MAY RESULT IN FLOODING... ALZ011>013-022-281315- /O.CAN.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, and Carrollton 606 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northwest Alabama and west central Alabama has been cancelled. Rainfall has moved east of this area. Additional counties will be cleared as the rain band moves east. $$ ALZ014-015-017>021-023>050-281800- /O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene- Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas- Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike- Barbour- Including the cities of Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 606 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Winston. In southeast Alabama, Barbour, Bullock, and Pike. In west central Alabama, Greene, Hale, Marengo, Sumter, and Tuscaloosa. * Until 6 PM CST this evening * A strong weather system will bring heavy rain and thunderstorms through this afternoon. This will result in additional rainfall totals of 2 to 3 inches with isolated higher amounts. Look for the rain to end in the west by mid day. * Heavy rainfall on already saturated soil will result in instances of flash flooding. Localized flooding may also occur in urban, low lying, and poor drainage areas. If you encounter flooded roadways when driving, Turn Around, Don't Drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
079 WGUS64 KBMX 281718 FFABMX Flood Watch National Weather Service Birmingham AL 1118 AM CST Fri Dec 28 2018 ALZ014-015-017>021-023>050-281830- /O.CAN.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene- Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas- Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike- Barbour- Including the cities of Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1118 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama, and west central Alabama has been cancelled. Although the heavy rain has moved out of Central Alabama, significant rainfall over the past 24 hours has produced flooding along many creeks and rivers, and extreme caution should be exercised near bodies of water. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 26, 12:56 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 26, 12:56 PM CST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1256 PM CST Wed Dec 26 2018 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. A 1031mb high pressure centered over VA & the East Coast is continuing a push of cool easterly flow into central Alabama. Scattered layers of stratocumulus have accompanied some cirrus per GOES-East along westerly flow aloft, though many observation sites have dropped to the mid/upper 30s overnight in clearer skies. Looking upstream reveals height rises across the Plains developing in response to a trough near the Four Corners and a downstream 40 kt low-level jet advecting warm/moist air from the western Gulf into KS. Once this warm sector moves closer to the region, isentropic lift along and north of a warm front will provide enough moisture (PWs ~1.1-1.3") to support isolated/scattered rain showers moving in from the southwest after midnight. Best rain chances appear ~3-6 AM when the 850-700mb layer saturates enough to get rain drops to the ground. Regardless, not expecting much in the way of accumulation with this initial round of light rain. Until then, expecting dry weather with afternoon highs in the upper 50s in the north & mid/upper 60s across the south before increasing cloudiness takes over after sunset. 40/Sizemore .LONG TERM... Thursday through Tuesday. On Thursday, a strong storm system will be moving toward the Mississippi River Valley as an upper-level trough emerges over the High Plains. Strong southerly 850 mb will overspread Alabama, while surface high pressure near the Atlantic Coast temporarily leads to cold air damming. This setup is should yield isentropic lift and light rain across most of the area through the early afternoon. Meanwhile, a band of pre-frontal convection will continue moving eastward across Mississippi. Cloud cover and rain, along with southeasterly surface, should keep surface-based instability pinned near the Gulf Coast. However, elevated instability could lead to embedded thunder as the convective band moves across our area late Thursday afternoon through Friday morning. Currently no severe storms are expected, but as always, we will remain open this possibility across our southern counties if short-range models indicate an increase in instability. Rainfall amounts of 1 to 3 inches appear likely with this system, which is likely not enough to cause significant flooding issues. For consistency purposes, the low confidence threat of localized flooding will be maintained in the HWO. The passage of a shortwave and cold front should temporarily the rain across our northern areas on Friday afternoon and Friday night, but the large-scale pattern shows little signs of budging through the early part of the upcoming week. Multiple episodes of rain may occur in the Saturday through Tuesday time frame. The timing, placement, and intensity of each wave remains uncertain. Additional rainfall amounts of 1 to 3 inches appear possible, and flooding may again become a concern if models start to agree on an especially heavy rainfall event. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions will continue through the day today and through much of the overnight period for all terminals. Low stratus and areas of rain will move into Central Alabama between 06 and 12z Thursday morning. IFR ceilings will be possible Thursday afternoon as widespread rains and possibly embedded storms move into Central Alabama. At this time, VCTS has not been added into the TAFs into the planning period, but may need to be added on subsequent issuances. The other aviation impact will be gusty surface winds from the east and southeast. Prevailing winds of 15 to 20 knots with gusts close to 30 knots will be likely. Widespread rains will continue through the rest of the afternoon on Thursday with IFR conditions also continuing. 56/GDG && .FIRE WEATHER... No rain is expected expected today, but this will change on Thursday, marking the beginning on a prolonged period of cloudy and rainy conditions. Relative humidity values will remain above critical values. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 45 59 58 64 44 / 30 100 100 90 20 Anniston 46 59 58 65 47 / 30 100 100 100 30 Birmingham 51 61 60 64 47 / 50 100 100 90 20 Tuscaloosa 52 63 62 65 47 / 60 100 100 80 20 Calera 49 62 60 65 48 / 50 100 100 90 30 Auburn 48 61 60 68 55 / 30 90 100 100 50 Montgomery 52 64 62 69 55 / 60 90 100 100 40 Troy 52 64 62 70 58 / 50 90 100 100 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Dec 26, 3:47 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 347 AM CST Wed Dec 26 2018 ALZ011>015-017>050-271300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 347 AM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of moderate to heavy rainfall on Thursday and Friday will result in saturated ground that may lead to localized flooding, especially in low-lying and poor-drainage areas. Minor rises on area rivers and waterways are expected as well. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through the weekend.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:54 PM CST | Wind Advisory | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 29 more | 34 hr |
Nearby
Flash Flood Watches in Alabama, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.